MAUDE Adverse Event Report: EPIDURAL CATHETERIZATION KIT: 19 GA; CATHETER, CONDUCTION, ANESTHET

EPIDURAL CATHETERIZATION KIT: 19 GA; CATHETER, CONDUCTION, ANESTHET
Model Number IPN056376
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Today, after placing a labor epidural while trying to test dose the catheter i was absolutely unable to push the test dose through the catheter.That catheter had to be removed and again, while inspecting the catheter tip i was unable to push any fluid through the catheter.To my unaided eye there were no micro perforations at the tip of this catheter.A second kit was obtained and prior to epidural needle placement the catheter was tested and had the expected micro perforations at the tip.The defective catheter was set aside to be returned to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).A lot number was not provided.A device history record review was performed based upon a lot number from sales history data.A device history record review was performed on the epidural catheter with a potentially relevant finding based on complaint (b)(4).A corrective action is not required at this time as a potential root cause could not be determined based upon the information provided and without a sample.Complaint verification testing could not be performed as no sample was returned for analysis.A lot number was not provided.A device history record review was performed based upon a lot number from sales history data.A device history record review was performed with a potentially relevant finding on the epidural catheter.However, the potential cause of this complaint could not be determined based upon the information provided and without the sample.No further action is required at this time.

Brand Name
EPIDURAL CATHETERIZATION KIT: 19 GA
Common Device Name
CATHETER, CONDUCTION, ANESTHET
MDR Report Key12313582
Report Number1036844-2021-00152
Device Sequence Number3181007
Product Code BSO
UDI-Device Identifier10801902162486
UDI-Public10801902162486
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN056376
Device Catalogue NumberASK-17019-AG
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1